Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 24, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 7, 2017, 12:28 AM CST for 5 counties in Oklahoma; 6 counties in Arkansas. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 7, 2017, 12:28 AM CST (06:28 UTC)
- Expired
- Mar 7, 2017, 1:15 AM CST
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Carroll County, AR, Crawford County, AR, Franklin County, AR, Madison County, AR, Sebastian County, AR, Washington County, AR, Adair County, OK, Haskell County, OK, Latimer County, OK, LeFlore County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 48 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 7, 12:50 AM CST | TSTM WND DMG | Fort Smith, AR | ROOF DAMAGE. PRIVACY FENCE DAMAGE. |
| Mar 7, 12:54 AM CST | TSTM WND DMG | Poteau, OK | LARGE TREE LIMB DOWN BLOCKING A ROAD |
| Mar 7, 1:05 AM CST | TSTM WND DMG | 2 S Ozark, AR | TREES DOWN ON HIGHWAY 309 JUST SOUTH OF OZARK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 6, 6:51 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 629 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 319 m²/s²
- 0-3 km storm-relative helicity
- 542 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 8.2
The text
As transmitted.
172
WUUS54 KTSA 070628
SVRTSA
ARC015-033-047-087-131-143-OKC001-061-077-079-135-070715-
/O.NEW.KTSA.SV.W.0024.170307T0628Z-170307T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1228 AM CST TUE MAR 7 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Madison County in northwestern Arkansas...
Franklin County in west central Arkansas...
Sebastian County in west central Arkansas...
Crawford County in northwestern Arkansas...
Southeastern Carroll County in northwestern Arkansas...
Southeastern Washington County in northwestern Arkansas...
Haskell County in southeastern Oklahoma...
Sequoyah County in east central Oklahoma...
Northeastern Latimer County in southeastern Oklahoma...
Southeastern Adair County in northeastern Oklahoma...
Northern Le Flore County in southeastern Oklahoma...
* Until 115 AM CST
* At 1228 AM CST, severe thunderstorms were located along a line
extending from 2 miles south of Omaha to 3 miles southeast of
Enterprise, moving east at 70 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Fort Smith... Van Buren...
Sallisaw... Poteau...
Ozark... Stigler...
Charleston... Huntsville...
Cedarville... Mountainburg...
Natural Dam... Greenwood...
Alma... Barling...
Pocola... Muldrow...
Roland... Green Forest...
Lavaca... Spiro...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 40.
Interstate 40 in Oklahoma between mile markers 299 and 328.
Interstate 540 between mile markers 1 and 14.
Interstate 49 between mile markers 22 and 49.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 300 AM CST for northwestern
and west central Arkansas...and southeastern, northeastern and east
central Oklahoma.
LAT...LON 3612 9348 3597 9345 3588 9352 3576 9352
3577 9370 3556 9370 3510 9415 3506 9425
3502 9423 3504 9535 3516 9535 3516 9545
3639 9330 3612 9330
TIME...MOT...LOC 0628Z 258DEG 61KT 3641 9319 3521 9533
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 11:48 PM CST, 40 minutes earlier.
Area forecast discussion, Mar 6, 11:48 PM CST, 40 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1148 PM CST Mon Mar 6 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. A cold front will continue moving through the area during the first few hours of the forecast period and will be accompanied by a line of showers and thunderstorms. VFR conditions will then prevail from late tonight through the rest of the forecast period. West to northwest winds will become gusty Tuesday afternoon, with the winds diminishing quickly around sunset. && .PREV DISCUSSION... /Issued 943 PM CST Mon Mar 6 2017/ DISCUSSION... Tornado watch #64 continues through 3 am...and have recently added Pittsburg and Latimer counties to the watch. Cold front has entered northeast Oklahoma this evening...with a line of storms currently situated along the boundary that extended southwest from northwest Craig county through northwest Creek county...moving east. Well ahead of the front...other discrete storms were across northwest Arkansas...and carried a slightly higher tornadic potential. Front will continue to move east overnight. Have tailored pops accordingly...with most precip to be east of the area after 09-10z. For the most part have left temperatures as they are...with most tweaks coming to pops and winds based off of recent trends. Updated ZFP/AFM/PFM out shortly. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION...05
Hazardous weather outlook, Mar 7, 12:18 AM CST, 10 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1218 AM CST Tue Mar 7 2017
ARZ001-002-010-011-019-020-029-OKZ049-053>076-071130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1218 AM CST Tue Mar 7 2017
...Tornado watch #64 continues for parts of eastern OK and
northwest AR until 3 am...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Overnight.
TORNADO.
RISK...Limited.
AREA...Far eastern Oklahoma and northwest Arkansas
ONSET...Ongoing.
SEVERE THUNDERSTORM.
RISK...Critical.
AREA...Parts of Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
AREA AT GREATEST RISK...Southeast of a Sulpher Springs Arkansas
to Wilson Oklahoma line.
HEAVY RAIN.
RISK...Limited.
AREA...Parts of eastern Oklahoma and northwest Arkansas.
ONSET...Ongoing.
SIGNIFICANT WINDS.
RISK...Elevated.
AREA...Eastern Oklahoma and northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Cold front continues to push through Eastern Oklahoma this evening.
Out ahead of the boundary...isolated supercells continue across parts
of northwest Arkansas and will continue to carry an enhanced tornado
potential through midnight. The strongest storms within the line
along the cold front will primarily exhibit a large hail and
straight line wind threat as they continue to move east through the
remainder of the region tonight. However...low tornadic potential
cannot be ruled out. A brief period of locally heavy rainfall can be
expected with the strongest activity. Storms will exit northwest
Arkansas after 3 am.
Additionally...gusty winds will continue overnight...ahead and
behind the front. Gusts between 25 and 35 mph on either side of
the boundary will persist overnight.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...Fire Weather Potential.
WEDNESDAY...High Wind Potential and Fire Weather Potential.
THURSDAY through Saturday...Thunderstorm Potential.
SUNDAY...No Hazards.
EXTENDED DISCUSSION...
Fire weather is a concern through the rest of the week, especially
for areas which receive little or no rain today. Thunderstorm
chances return by the end of the week.
weather.gov/tulsa Contains additional information.In the hours before
Local storm report, Mar 6, 11:38 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1138 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 PM TSTM WND DMG 6 W WAGONER 35.96N 95.48W
03/06/2017 WAGONER OK PUBLIC
TREE LIMBS DOWNED BY THUNDERSTORM WINDS.
&&
JDSLocal storm report, Mar 6, 11:41 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1141 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 PM TSTM WND DMG SALINA 36.29N 95.15W
03/06/2017 MAYES OK EMERGENCY MNGR
DAMAGE TO BUILDINGS AND ROOF DAMAGE FROM THUNDERSTORM
WINDS.
&&
JDSLocal storm report, Mar 6, 11:42 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1142 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND DMG MUSKOGEE 35.75N 95.37W
03/06/2017 MUSKOGEE OK EMERGENCY MNGR
DAMAGE TO CHURCH ON SIDE SIDE OF CITY FROM THUNDERSTORM
WINDS.
&&
JDSLocal storm report, Mar 6, 11:55 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1155 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM HAIL 2 W CHECOTAH 35.47N 95.56W
03/06/2017 E0.88 INCH MCINTOSH OK TRAINED SPOTTER
&&
JDSLocal storm report, Mar 6, 11:59 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1159 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 PM NON-TSTM WND DMG FAYETTEVILLE 36.06N 94.16W
03/06/2017 WASHINGTON AR BROADCAST MEDIA
TREE DOWN BY THUNDERSTORM WINDS NEAR WEDDINGTON AND
STEAMBOAT ON WEST SIDE OF FAYETTEVILLE.
&&
JDSLocal storm report, Mar 7, 12:11 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1211 AM CST TUE MAR 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND DMG HIGHFILL 36.26N 94.36W
03/06/2017 BENTON AR AMATEUR RADIO
LARGE TREE LIMBS AND BRANCHES DOWNED BY THUNDERSTORM
WINDS. HIGHWAY 12 BLOCKED BY SMALL TREE DOWNED BY HIGH
WINDS.
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 7:41 PM CST | Special Weather Statement | TSA | Ottawa | 19 min |
| Mar 6, 8:12 PM CST | Severe Thunderstorm Warning | TSA | Osage | 48 min |
| Mar 6, 8:31 PM CST | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 44 min |
| Mar 6, 8:51 PM CST | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 39 min |
| Mar 6, 8:55 PM CST | Severe Thunderstorm Warning | TSA | Adair | 35 min |
| Mar 6, 9:03 PM CST | Special Weather Statement | TSA | Adair | 27 min |
| Mar 6, 9:11 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 49 min |
| Mar 6, 9:19 PM CST | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa, Washington | 41 min |
| Mar 6, 9:24 PM CST | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Osage, Ottawa, Rogers and 1 more | 66 min |
| Mar 6, 9:40 PM CST | Tornado Warning | TSA | Adair, Sequoyah | 35 min |
| Mar 6, 9:46 PM CST | Severe Thunderstorm Warning | TSA | Creek, Mayes, Okfuskee, Okmulgee, Osage, Pawnee and 4 more | 59 min |
| Mar 6, 10:04 PM CST | Severe Thunderstorm Warning | TSA | Adair | 26 min |
| Mar 6, 10:08 PM CST | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa, Rogers | 67 min |
| Mar 6, 10:21 PM CST | Severe Thunderstorm Warning | TSA | Cherokee, Creek, Delaware, McIntosh, Mayes, Muskogee and 5 more | 54 min |
| Mar 6, 10:32 PM CST | Special Weather Statement | TSA | LeFlore | 28 min |
| Mar 6, 10:53 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Wagoner | 67 min |
| Mar 6, 11:08 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, McIntosh, Muskogee, Okfuskee and 4 more | 67 min |
| Mar 6, 11:24 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 66 min |
| Mar 6, 11:44 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Latimer, McIntosh, Muskogee and 2 more | 61 min |
| Mar 7, 12:51 AM CST | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pittsburg, Pushmataha | 39 min |
| Mar 7, 1:11 AM CST | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Sequoyah | 49 min |
| Mar 7, 1:28 AM CST | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 47 min |
| Mar 7, 2:32 AM CST | Special Weather Statement | TSA | Choctaw | 43 min |
| Mar 7, 3:53 AM CST | Red Flag Warning | TSA | Craig, Creek, Delaware, Mayes, Nowata, Ottawa and 4 more | 15 hr |
| Mar 7, 3:44 PM CST | Fire Weather Watch | TSA | Craig, Creek, Nowata, Ottawa, Pawnee, Rogers and 2 more | 13 hr |
| Mar 6, 9:09 PM CST | Tornado Warning | TSA | Washington | 36 min |
| Mar 6, 9:16 PM CST | Special Weather Statement | TSA | Washington | 44 min |
| Mar 6, 10:21 PM CST | Tornado Warning | TSA | Crawford, Washington | 24 min |
| Mar 6, 10:45 PM CST | Tornado Warning | TSA | Madison, Washington | 30 min |
| Mar 6, 11:14 PM CST | Tornado Warning | TSA | Madison | 31 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.